Table of Content

Open Access

ARTICLE

Wavelet Based Adaptive RBF Method for Nearly Singular Poisson-Type Problems on Irregular Domains

Nicolas Ali Libre1,2, Arezoo Emdadi2, Edward J. Kansa3,4, Mohammad Shekarchi2, Mohammad Rahimian2
Corresponding author. Tel: +9821-88973631, Fax: +9821-88959740, Email: nalibre@ut.ac.ir, URL: www.libre.ir/en
School of Civil Engineering, University of Tehran, Enqelab Sq., Tehran, Iran
Department of Mechanical and Aeronautical Engineering, University of California-Davis, Davis, CA 95616 USA
Corresponding author. Email: ejkansa@ucdavis.edu

Computer Modeling in Engineering & Sciences 2009, 50(2), 161-190. https://doi.org/10.3970/cmes.2009.050.161

Abstract

We present a wavelet based adaptive scheme and investigate the efficiency of this scheme for solving nearly singular potential PDEs over irregularly shaped domains. For a problem defined over Ω∈ℜd, the boundary of an irregularly shaped domain, Γ, is defined as a boundary curve that is a product of a Heaviside function along the normal direction and a piecewise continuous tangential curve. The link between the original wavelet based adaptive method presented in Libre, Emdadi, Kansa, Shekarchi, and Rahimian (2008, 2009) or LEKSR method and the generalized one is given through the use of simple Heaviside masking procedure. In addition level dependent thresholding were introduced to improve the efficiency and convergence rate of the solution. We will show how the generalized wavelet based adaptive method can be applied for detecting nearly singularities in Poisson type PDEs over irregular domains. The numerical examples have illustrated that the proposed method is powerful to analyze the Poisson type PDEs with rapid changes in gradients and nearly singularities.

Keywords

Adaptive node refinement, meshless, RBF collocation, Wavelet decomposition, Poisson-type equation, irregular domain, nearly singular PDEs, Multiquadrics

Cite This Article

Libre, N. A., Emdadi, A., Kansa, E. J., Shekarchi, M., Rahimian, M. (2009). Wavelet Based Adaptive RBF Method for Nearly Singular Poisson-Type Problems on Irregular Domains. CMES-Computer Modeling in Engineering & Sciences, 50(2), 161–190.



This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 783

    View

  • 650

    Download

  • 0

    Like

Share Link

WeChat scan